MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7035-90
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Arthralgia (2355)
Date of Event 07/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of analysis and fmeas, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is improper implant size selection, using an implant that was too short.
 
Event or Problem Description
The patient had right side si joint arthrodesis in (b)(6) 2016 where three implants were placed.The patient later complained of continued right si joint pain.The surgeon determined that the most caudal positioned implant was malpositioned and likely did not cross the si joint.In (b)(6) 2018, the surgeon performed a revision surgery where he removed the implant and replaced it with a new larger ifuse implant in the explant void and added an additional ifuse implant in a more caudal position to help fixate the si joint.The surgeon said that the patient's pain has improved following the revision procedure.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key7681706
Report Number3007700286-2018-00058
Device Sequence Number10921284
Product Code OUR
UDI-Device Identifier00859256003279
UDI-Public00859256003279
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number7035-90
Device Lot Number343334
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2018
Initial Report FDA Received Date07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR